Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 242, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2012, 5:57 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 7, 2012, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS54 KOHX 072257
SVROHX
TNC055-117-072330-
/O.NEW.KOHX.SV.W.0242.120707T2257Z-120707T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GILES COUNTY IN MIDDLE TENNESSEE...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CORNERSVILLE...MOVING NORTHWEST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
CORNERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
&&
LAT...LON 3528 8703 3544 8687 3531 8665 3530 8665
3531 8668 3525 8675 3526 8682 3520 8682
3519 8683
TIME...MOT...LOC 2257Z 117DEG 16KT 3528 8680
$$
FORECASTER:131 follow-up statement
597 WWUS54 KOHX 072318 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 618 PM CDT SAT JUL 7 2012 TNC117-072328- /O.CAN.KOHX.SV.W.0242.000000T0000Z-120707T2330Z/ MARSHALL TN- 618 PM CDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARSHALL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MARSHALL COUNTY. LAT...LON 3530 8692 3526 8684 3519 8683 3528 8703 TIME...MOT...LOC 2318Z 095DEG 17KT 3524 8691 $$ TNC055-072330- /O.CON.KOHX.SV.W.0242.000000T0000Z-120707T2330Z/ GILES TN- 618 PM CDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL GILES COUNTY UNTIL 630 PM CDT... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF PULASKI...MOVING WEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN GILES COUNTY. LAT...LON 3530 8692 3526 8684 3519 8683 3528 8703 TIME...MOT...LOC 2318Z 095DEG 17KT 3524 8691 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:21 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 7, 4:21 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT SAT JUL 7 2012 .SHORT TERM...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN THIS WEEKEND AND GIVE WAY TO A TROUGH THAT WILL SETTLE OVER THE EASTERN U.S. POPS WILL INCREASE THROUGH SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL FINALLY BEGIN TO SHY AWAY FROM THE HUNDREDS AS MORE MOISTURE ENTERS THE AREA OVER THE NEXT COUPLE OF DAYS. DIURNAL HEATING ALONG WITH THE APPROACHING FRONT WILL GIVE THE NORTHERN PORTION OF OUR AREA A HIGHER CHANCE OF STRONG TO SEVERE STORMS ON SUNDAY. INCREASED POPS MONDAY MORNING AS A COLD FRONT, ASSOCIATED WITH AN UPPER LEVEL TROUGH, BEGINS TO MOVE SOUTHEAST ACROSS THE AREA. SOUNDINGS INDICATE PWAT VALUES CLIMBING AND TOPPING OUT AROUND 2 INCHES ON MONDAY ALONG WITH PLENTY OF INSTABILITY. LOW TEMPERATURES EXPECTED TO REMAIN IN THE MID TO LOW 70S AT NIGHT AND FALL FROM THE UPPER 90S ON SUNDAY TO THE UPPER 80S ON MONDAY. CLOUD COVER INCREASES AS THE COLD FRONT SETTLES IN ON MONDAY AND STICKS AROUND INTO THE LONG TERM. .LONG TERM...TEMPS EXPECTED TO REMAIN NEAR NORMAL...HIGHS IN THE UPPER 80S, LOWS NEAR 70. FRONTAL BOUNDARY APPEARS TO STALL AND LOOKS LIKE IT COULD BRING A DECENT AMOUNT OF RAIN TO THE SOUTHEAST COUNTIES OF THE MID-STATE. INSTABILITY ALONG THE BOUNDARY WILL ENCOURAGE SCATTERED THUNDERSTORMS THROUGHOUT THE LONG TERM FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 98 73 88 / 20 60 70 70 CLARKSVILLE 73 98 71 87 / 20 60 70 70 CROSSVILLE 70 93 69 84 / 20 50 60 60 COLUMBIA 75 97 73 88 / 30 50 50 70 LAWRENCEBURG 73 96 72 88 / 30 50 50 70 WAVERLY 73 97 72 87 / 30 60 70 70 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-022>034- 056>065-075-077-078-093>095. && 11
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT JUL 7 2012 TNZ005>011-022>034-056>065-075-077-078-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE 90S AND 100S ALONG WITH HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO HEAT INDEX VALUES AROUND 105 AGAIN THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY NIGHT. A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE STRONG EACH OF THESE DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON SUNDAY AND MONDAY. TNZ066-079-080-081000- CUMBERLAND-GRUNDY-VAN BUREN- 500 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY NIGHT. A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE STRONG EACH OF THESE DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN SHAMBURGER
In the hours before
Special weather statement, Jul 7, 3:34 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUL 7 2012
TNZ093-072100-
WAYNE-
334 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF WAYNESBORO...MOVING SOUTHWEST AT
10 MPH.
SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3501 8799 3512 8800 3513 8799 3529 8799
3530 8801 3539 8802 3542 8770 3542 8760
3540 8757 3515 8758 3503 8760 3502 8761
TB12Special weather statement, Jul 7, 4:59 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SAT JUL 7 2012
TNZ093-072300-
WAYNE-
459 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF COLLINWOOD...OR 14 MILES
SOUTHWEST OF WAYNESBORO...MOVING WEST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 30 TO 40 MPH
ARE EXPECTED WITH THIS STORM. PLEASE STAY INDOORS AS LIGHTNING CAN
STRIKE WITH NO WARNING.
LAT...LON 3519 8799 3521 8799 3521 8774 3513 8774
3507 8776 3507 8799
TB12Special weather statement, Jul 7, 5:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CDT SAT JUL 7 2012 TNZ008-027-028-072245- DAVIDSON-SUMNER-WILSON- 515 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT JULIET...OR 11 MILES WEST OF LEBANON...MOVING WEST AT 10 MPH. SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3612 8670 3634 8667 3628 8636 3610 8645 TB12
Special weather statement, Jul 7, 5:42 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 542 PM CDT SAT JUL 7 2012 TNZ058-060-094-095-072330- GILES-LAWRENCE-LEWIS-MAURY- 542 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS AND MAURY COUNTIES... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...OR 13 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHWEST AT 15 MPH. PEOPLE IN EASTERN LEWIS...NORTHEASTERN LAWRENCE...NORTHWESTERN GILES AND SOUTHWESTERN MAURY COUNTIES...INCLUDING THE CITY OF MOUNT PLEASANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3545 8756 3564 8739 3552 8705 3536 8716 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:05 PM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Jul 6, 9:22 PM CDT | Special Weather Statement | OHX | Lawrence | 53 min |
| Jul 7, 3:34 PM CDT | Special Weather Statement | OHX | Wayne | 26 min |
| Jul 7, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 33 min |
| Jul 7, 4:59 PM CDT | Special Weather Statement | OHX | Wayne | 61 min |
| Jul 7, 5:15 PM CDT | Special Weather Statement | OHX | Wilson | 30 min |
| Jul 7, 5:42 PM CDT | Special Weather Statement | OHX | Lewis | 48 min |
| Jul 7, 5:59 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.